Alert archive / Missouri / River Flood Warnings in 2020
River Flood Warning 191, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Aug 1, 2020, 8:39 PM CDT for Gasconade County, Montgomery County, Missouri. It took effect at Aug 2, 2020, 5:40 AM CDT. It was in force for 49 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 1, 2020, 8:39 PM CDT (01:39 UTC)
- In effect from
- Aug 2, 2020, 5:40 AM CDT
- Expired
- Aug 4, 2020, 7:00 AM CDT
- In force
- 49 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Gasconade County, MO, Montgomery County, MO
The radar
The St Louis radar (KLSX), 58 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at Hermann (HRNM7). The gauge peaked at 21.05 ft at Aug 2, 2020, 2:00 PM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 26 ft
- Major stage
- 33 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06934500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
149
WGUS43 KLSX 020139
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
839 PM CDT Sat Aug 1 2020
...The National Weather Service in St. Louis has issued a flood
warning for the following river in Missouri...
Missouri River at Hermann
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC073-139-030138-
/O.NEW.KLSX.FL.W.0191.200802T1040Z-200804T1200Z/
/HRNM7.1.ER.200802T1040Z.200802T1800Z.200803T0600Z.NO/
839 PM CDT Sat Aug 1 2020
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Missouri River at Hermann
* from late tonight to Tuesday morning.
* At 7:30 PM Saturday the stage was 19.0 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by early tomorrow
and crest near 21.6 feet by early tomorrow afternoon. The river is
forecast to fall below flood stage by early Monday morning.
* Impact: At 21.0 feet...Minor flooding of cropland begins...
particularly just north of the Highway 19 bridge along the Loutre
River.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/02 08/03 08/04 08/05 08/06
Missouri River
Hermann 21.0 18.99 21.2 20.2 16.5 15.2 13.3
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$2 follow-up statements
424
WGUS83 KLSX 021357
FLSLSX
Flood Statement
National Weather Service St Louis MO
857 AM CDT Sun Aug 2 2020
...The flood warning continues for the following river in
Missouri...
Missouri River
near Chamois
at Gasconade
at Hermann
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC027-151-031957-
/O.EXT.KLSX.FL.W.0189.000000T0000Z-200804T1700Z/
/CMSM7.1.ER.200802T1254Z.200802T1800Z.200803T0500Z.NO/
857 AM CDT Sun Aug 2 2020
The Flood Warning continues for
The Missouri River near Chamois
* Until Monday afternoon.
* At 7:00 AM Sunday the estimated stage was 17.8 feet.
* Flood stage is 17.0 feet.
* The river is currently near crest around 17.8 feet and is forecast to
fall back below flood stage Monday afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/03 08/04 08/05 08/06 08/07
Missouri River
Chamois 17.0 E17.80 16.0 12.4 11.4 9.4 8.4
&&
LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
3864 9198
$$
MOC073-139-031957-
/O.EXT.KLSX.FL.W.0190.000000T0000Z-200805T0705Z/
/GSCM7.1.ER.000000T0000Z.200802T1800Z.200803T1905Z.NO/
857 AM CDT Sun Aug 2 2020
The Flood Warning continues for
The Missouri River at Gasconade
* Until late Monday night.
* At 7:00 AM Sunday the estimated stage was 24.1 feet.
* Flood stage is 22.0 feet.
* The river is forecast to crest near 24.5 feet this afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/03 08/04 08/05 08/06 08/07
Missouri River
Gasconade 22.0 E24.10 23.2 19.2 17.6 15.4 14.2
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$
MOC073-139-031957-
/O.EXT.KLSX.FL.W.0191.000000T0000Z-200804T0936Z/
/HRNM7.1.ER.200802T1521Z.200803T0000Z.200803T0336Z.NO/
857 AM CDT Sun Aug 2 2020
The Flood Warning continues for
The Missouri River at Hermann
* Until late tonight.
* At 8:30 AM Sunday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* The river is forecast to rise above flood stage late this
morning and crest near 21.3 feet this evening. The river is
then expected to fall below flood stage late tonight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/03 08/04 08/05 08/06 08/07
Missouri River
Hermann 21.0 20.86 20.1 16.6 15.3 13.4 12.2
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$051
WGUS83 KLSX 030132
FLSLSX
Flood Statement
National Weather Service St Louis MO
832 PM CDT Sun Aug 2 2020
...The flood warning is cancelled for the following river in
Missouri...
Missouri River at Hermann
...The flood warning continues for the following river in
Missouri...
Missouri River...near Chamois
...at Gasconade
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Rainfall heavier than forecast could cause river levels to rise even
higher than predicted. The National Weather Service will monitor
this developing situation and issue follow up statements as
conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC027-151-040132-
/O.EXT.KLSX.FL.W.0189.000000T0000Z-200804T1611Z/
/CMSM7.1.ER.200802T1754Z.200802T2059Z.200803T0411Z.NO/
832 PM CDT Sun Aug 2 2020
The Flood Warning continues for
the Missouri River near Chamois
* until Tuesday morning.
* At 3:59 PM Sunday the stage was 17.4 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring.
* The river is forecast to continue falling to below flood stage by
late tonight.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/03 08/04 08/05 08/06 08/07
Missouri River
Chamois 17.0 17.40 16.0 12.4 11.4 9.4 8.4
&&
LAT...LON 3871 9185 3873 9164 3868 9164 3855 9192
3864 9198
$$
MOC073-139-040132-
/O.CON.KLSX.FL.W.0190.000000T0000Z-200805T0705Z/
/GSCM7.1.ER.000000T0000Z.200803T0600Z.200803T1905Z.NO/
832 PM CDT Sun Aug 2 2020
The Flood Warning continues for
the Missouri River at Gasconade
* until late Tuesday night.
* At 7 PM Sunday the stage was estimated at 24.5 feet.
* Flood stage is 22.0 feet.
* The river is currently cresting and will fall below flood
stage by Monday afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/03 08/04 08/05 08/06 08/07
Missouri River
Gasconade 22.0 E24.50 23.2 19.2 17.6 15.4 14.2
&&
LAT...LON 3872 9150 3869 9150 3866 9156 3868 9164
3873 9164
$$
MOC073-139-030202-
/O.CAN.KLSX.FL.W.0191.000000T0000Z-200804T0936Z/
/HRNM7.1.ER.200802T1627Z.200802T1930Z.200802T2200Z.NO/
832 PM CDT Sun Aug 2 2020
The Flood Warning is cancelled for
the Missouri River at Hermann.
* At 7:30 PM Sunday the stage was 20.9 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at 5:00 PM Sunday.
* The river will continue falling to 16.7 feet by Tuesday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/03 08/04 08/05 08/06 08/07
Missouri River
Hermann 21.0 20.90 20.1 16.7 15.4 13.9 12.6
&&
LAT...LON 3875 9136 3866 9119 3861 9123 3869 9150
3872 9150
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 1, 6:35 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Aug 1, 6:35 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 635 PM CDT Sat Aug 1 2020 .SHORT TERM... (Through Late Sunday Night) Issued at 253 PM CDT Sat Aug 1 2020 The slow-moving closed low which brought us rain for the past couple of days is slowly shifting eastward across the Mississippi Valley. Further north, another short wave centered over the Hudson Bay is digging southeast into the Upper Midwest, and these two systems will come into phase over the next 24 hours, generating one long wave trough over North America extending from Hudson Bay to the Gulf of Mexico. As this occurs, ridges of high pressure will strengthen to the west and east of the trough. This high amplitude blocky pattern will be with us for much of the week. The lingering showers still being generated by the southern wave will continue to slowly progress east through the afternoon and early evening. Noticing a few showers back over central Missouri as well which are likely being generated by instability where there are breaks in the overcast and helped out by the vortmax rotating around the low. These instability showers will likely dissipate quickly during the early evening, and the rain over southeast and east central Missouri into Illinois will continue to move slowly eastward and out of the area through the evening. The southern end of the aforementioned short wave diving into the Upper Midwest will continue southeast overnight into Sunday and should drop into the Mississippi Valley during the late morning or early afternoon. This will generate another round of scatted showers and probably a few thunderstorms during the afternoon and evening as well. Carney .LONG TERM... (Monday through Next Saturday) Issued at 253 PM CDT Sat Aug 1 2020 Next week's forecast continues to look cool as the amplified and blocky upper level pattern will be slow to shift east. The trough remains nearly stationary over the middle of the country through at least Tuesday, keeping clouds and isolated to scattered showers in the forecast. The trough begins to weaken a bit and slide eastward Wednesday allowing a large surface high to slide into the Great Lakes and Midwest. However, northwest flow aloft will persist at least through Friday even as the upper trough weakens and moves into the Ohio Valley. This will result in the below normal temperatures lingering through the end of the week. However, ensemble temperature guidance is showing some uncertainty for highs Friday. The 25th percentile and mean still show below normal highs in the upper 70s to mid 80s, but the 75th percentile forecast is for highs in the upper 80s. Think this variability is due to timing differences with respect to a short wave that dives into the Midwest on Friday and the precipitation that's associated with it. One way or another, the temperature trend will be upward for Friday and Saturday. There will also be an increasing chance for thunderstorms as the aforementioned short wave moves across the Midwest. Carney && .AVIATION... (For the 00z TAFs through 00z Sunday Evening) Issued at 625 PM CDT Sat Aug 1 2020 Very spotty short-lived light showers will dot eastern MO and southwest IL through sunset, however this is not expected to impact any of the terminals. VFR flight conditions are expected tonight and into Sunday morning. While a few showers are possible across central and northeast MO on Sunday morning, the bulk of precipitation should be on Sunday afternoon when scattered thunderstorms are expected ahead of an approaching cold front. I have included a 2-3 hour window of VCTS in the TAFs to reflect the most likely time a terminal could see an impact. Outside of any showers or storms, VFR flight conditions are expected. Glass && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 1, 2:56 PM CDT, 5 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 256 PM CDT Sat Aug 1 2020 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-022000- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 256 PM CDT Sat Aug 1 2020 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. There is a chance of thunderstorms over parts of the area Sunday and Monday and again on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Carney
Nearby
River Flood Warnings in Missouri, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.